Ohio, 2018Flooding in Ohio, April 15 to 16, 2018
April 15 to 16, 2018 · NWS PBZ · 2 events in 1 county or zone
A period of moderate to heavy rain in advance of a passing cold front lead to some isolated flooding across the upper Ohio Valley on the 16th. Over-saturated ground as a result of several rounds of rain across the area also lead to several landslides, which did cause some problems in western Pennsylvania and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A period of moderate to heavy rain in advance of a passing cold front lead to some isolated flooding across the upper Ohio Valley on the 16th. Over-saturated ground as a result of several rounds of rain across the area also lead to several landslides, which did cause some problems in western Pennsylvania and northern West Virginia. 1.50 to 2.00 inches of rain was recorded area wide.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 15, 9:49 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 15, 9:49 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1049 PM EDT Sun Apr 15 2018
.SYNOPSIS...
Rain will continue overnight, then taper to showers early on
Monday. Showery and cold weather will persist into Tuesday.
&&
.NEAR TERM /THROUGH MONDAY/...
No major changes were needed for the late eve update as rain
continues to stream over the region on the strength of a jet
core moving through the eastern flank of deep low pressure over
the Midwest.
Steady rain will cease from west to east during the predawn
hours as jet dynamics and surface cold front are shunted
eastward with the advance of the parent low.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Upper troughing with periodic shortwaves within flow will
persist through Tuesday supporting cold rain and snow showers.
Any snow accumulation should be minor given the mid April sun
angle and relatively warm ground. Shortwave ridging in advance
of Plains low pressure will briefly modify temperature back
toward the averages for Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The aforementioned Plains low is progged to cross the Midwest and
generate precipitation late Wednesday and Thursday with its cold
surge dropping temperature under the averages again for the
close of the work-week.
Another digging Plains low is expected to support Upper Ohio ridging
with dry weather and seasonable warmth for next weekend.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Low end MVFR and IFR can be expected with rain and a crossing
cold front this morning. A wind shift to the west, with gust
of 20-25kt are expected after FROPA. An upper low crossing the
Upper OH Valley region should maintain MVFR and sct showers
Monday.
OUTLOOK...
Restrictions are expected through Tue under upper troughing.
Restriction potential returns with a Wed ngt/Thu cdfnt.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 4 AM EDT Monday for MDZ001.
OH...Flash Flood Watch until 4 AM EDT Monday for OHZ039>041-048>050-
057>059-068-069.
PA...Flash Flood Watch until 4 AM EDT Monday for PAZ020-021-029-031-
073>076.
WV...Flash Flood Watch until 4 AM EDT Monday for WVZ001>004-012-021-
509>514.
&&Hazardous weather outlook, Apr 15, 12:16 PM EST, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
116 PM EDT Sun Apr 15 2018
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076-
WVZ001>004-012-021-509>514-161730-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington-
Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-
Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
116 PM EDT Sun Apr 15 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and northern panhandle of West Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ007>009-013>016-022-023-161730-
Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson-Armstrong-
Indiana-
116 PM EDT Sun Apr 15 2018
This Hazardous Weather Outlook is for northwest Pennsylvania, west
central Pennsylvania and western Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Heavy rain may produce localized flooding later today and tonight. If
the threat increases, a Flash Flood Watch may be expanded into the
area.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Coshocton
- When
- April 15, 11:00 PM EST to April 16, 3:00 PM EST
- Where
- Coshocton County, 2.44 mi NNW of Orange to 1.06 mi ENE of Layland
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 40.311, -81.703
County official reported that numerous roads were closed across the county.
Flood, Coshocton
- When
- April 16, 9:15 AM EST to 3:00 PM EST
- Where
- Coshocton County, 2.13 mi SSW of Tiverton to 2.66 mi NE of Walhonding
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.392, -82.147
State Department of Highways reported flooding on State Routes 715 and 206.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, April 15, 201812 injured · $24 million · EF3 · 31 events
- Tornadoes and Flash Flooding in North Carolina, April 15, 20181 death · 2 injured · $65 million · EF2 · 36 events
- Marine Strong Wind in North Atlantic Coastal Waters, April 15, 20182 deaths · 2 injured · 1 event
- Tornadoes and Hail in North Carolina, April 15, 20187 injured · $2.3 million · EF1 · 10 events
- Tornadoes and Damaging Winds in South Carolina, April 15, 2018$200 · EF2 · 39 events
- Tornado and Damaging Wind in Ohio, April 15, 20181 injured · $125,000 · EF1 · 2 events
- Flash Flood and Hail in North Carolina, April 15, 2018$201,000 · 2 in hail · 14 events
- Tornado and Hail in South Carolina, April 15, 20181 injured · $90,000 · EF0 · 10 events
- Flooding and Heavy Rain in West Virginia, April 15 to 19, 2018$76,000 · 16 events
- Tornado and Damaging Winds in Florida, April 15, 2018$26,000 · EF0 · 31 events
- Flooding in Ohio, April 15 to 17, 2018$68,000 · 4 events
- Damaging Winds in Virginia, April 15 to 16, 2018$35,000 · 57 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752454, 752455.